Wisconsin, 2014High Wind in Wisconsin, June 16, 2014
June 16, 2014 · NWS MPX · 2 events in 2 counties and zones
A complex of thunderstorms that weakened across southwest Wisconsin during the early evening of Monday, June 16th, developed an area of damaging outflow winds. The worst area was in Rusk County where several large trees were blown down due to these strong outflow winds.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A complex of thunderstorms that weakened across southwest Wisconsin during the early evening of Monday, June 16th, developed an area of damaging outflow winds. The worst area was in Rusk County where several large trees were blown down due to these strong outflow winds. Other reports of wind gusts of 40 to 55 mph were reported from various AWOS sites in Wisconsin.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 16, 6:39 PM CST, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 16, 6:39 PM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
739 PM CDT MON JUN 16 2014
.UPDATE...
ISSUED AT 654 PM CDT MON JUN 16 2014
UPDATED TO INCLUDE 00Z AVIATION DISCUSSION BELOW.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 150 PM CDT MON JUN 16 2014
TONIGHT AND TUESDAY...SFC ANALYSIS PUTS A LOW PRES CENTER OVER
N-CENTRAL SD WITH A WMFNT THAT IS SNAPPING NWD ACRS SRN INTO CENTRAL
MN. WINDS BEHIND THE FNT HAVE SHIFTED TO SLY OVER THE ENTIRE WFO MPX
CWFA...AND DEWPOINTS HAVE SURGED INTO THE LOWER 60S FOR MUCH OF THE
AREA. IN CONJUNCTION WITH THIS SFC SYSTEM IS STRONG SW FLOW ALOFT...
INCLUDING JETTING AROUND 3 KFT OF WINDS IN THE 40-50 KT RANGE.
CAPPING HAVE BEEN LOST WHILE CAPES RANGE FROM 2500-3500 J/KG...AND
THE STRONG JETTING AT MULTIPLE LEVELS IS CONTRIBUTING TO 0-3KC
HELICITY VALUES OF 300-500 M2/S2...MAINLY UPSTREAM FROM THE MPX
CWFA. GIVEN ALL THESE INGREDIENTS...STRONGEST OF WHICH IS OVER FAR
SRN MN...IT IS CERTAINLY NOT UNREASONABLE TO SEE SEVERE CELLULAR
STORMS AROUND THE I-90 CORRIDOR WITH MORE CLUSTER-LIKE STORMS GOING
N. WILL SEE THE STORMS CONTINUE TO SHIFT EWD ACRS THE CWFA THRU THE
OVERNIGHT HOURS...GRADUALLY DRAGGING THE STORMS TO THE SE ACRS THE
AREA...WITH THE BIGGEST THREAT FOR SEVERE WX ENDING BY AROUND 06Z...
LIKELY EARLIER FOR WRN PORTIONS OF THE AREA. THE OTHER CONCERN IS
VERY HEAVY RAIN. PWATS ARE MAINLY IN THE 1.2-1.6 INCH RANGE PER SPC
ANALYSIS...HIGHEST OVER SWRN MN...AND WITH TRAINING OF STORMS THE
PRECIPITATION EFFICIENCY WILL BE RATHER HIGH. WILL BE LOOKING FOR
2-3 INCHES QPF OVER SRN MN...HENCE THE FLASH FLOOD WATCH OVER SRN
PORTIONS OF THE CWFA THRU THE OVERNIGHT HOURS. THE PRECIP WILL
GRADUALLY END FROM NW TO SE DURG THE OVERNIGHT HRS...BUT WILL LOOK
FOR ISOLD TO SCATTERED LINGERING SHWRS FOR MUCH OF THE DAY TMRW. AS
THE DAY PROGRESSES HOWEVER...MORE STORM ORGANIZATION WILL TAKE PLACE
AS THE LOW PRES CENTER FORMERLY OVER THE DAKOTAS SHIFTS INTO NRN
WI...LEAVING A SFC CDFNT FNT STRADDLING THE AREA FROM SW TO NE. THIS
LOW LEVEL FOCUSING MECHANISM WILL AGAIN AID IN STORM DEVELOPMENT
LATE IN THE DAY WHEN INSOLATION IS GREATEST...WHICH WILL ENHANCE
INSTABILITY...AND CINH IS ELIMINATED. STORMS WILL TAKE ON MORE
BOW-LIKE SIGNATURES ALONG WITH CLUSTERS...MAKING BOTH LARGE HAIL AND
DAMAGING WINDS THE HAZARDS FOR LATE IN THE DAY TMRW. CONTRIBUTING TO
THE INSTABILITY WILL BE THE WARMING TREND THRU TMRW...WITH THE CWFA
BEING SQUARELY PLACE IN THE WARM SECTOR AS HIGHS CLIMB FROM THE UPR
70S TO LWR 80S TDA...INTO THE MID 80S ON TUE. A MILD NIGHT IS
EXPECTED TNGT WITH LOWS IN THE MID TO UPR 60S.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 150 PM CDT MON JUN 16 2014
WITH A GOOD DEAL TO FOCUS ON FOR TODAY AND TOMORROW... DID NOT
INVEST A SUBSTANTIAL AMOUNT OF TIME DISSECTING THINGS FOR THE
REMAINDER OF THE FORECAST PERIOD. HOWEVER... THINGS LOOK TO HAVE
CHANGED LITTLE WITH REGARD TO THE NUMERICAL GUIDANCE... AND IT
APPEARS WE WILL BE DEALING WITH THE STALLED OUT FRONTAL
BOUNDARY/BAROCLINIC ZONE OVER OUR AREA FOR MOST OF THE WEEK WHILE
THE SURFACE LOW REMAINS TO OUR WEST. THE WESTERN CONUS UPPER LOW
STILL LOOKS TO EJECT NORTHEAST INTO THE REGION TOWARD THE END OF
THE WEEK... WHICH SHOULD HELP PUSH THE SURFACE LOW AND DIFFUSE COLD
FRONT ACROSS THE AREA FRIDAY INTO EARLY SATURDAY. THERE ARE
CERTAINLY DIFFERENCES IN THE GUIDANCE BY THEN... BUT THE ECMWF AND
GFS HAVE THAT GENERAL THEME... THEN LINGERING WHAT/S LEFT OF THE
UPPER TROUGH AND COLD POOL OVER THE AREA THROUGH THE WEEKEND.
PRIOR TO THAT... OUR BOUTS/ROUND OF CONVECTION WILL BE HEAVILY
TIED TO WEAKER LARGE SCALE IMPULSES MOVING THROUGH THE UPPER FLOW
AND WHATEVER CONVECTIVELY INDUCED FORCING CAN SETUP ACROSS THE
REGION. SO... WE/RE STUCK WITH HAVING TO INCLUDE POPS THROUGH THE
WEEK INTO THE WEEKEND IN A BROAD-BRUSH FASHION AT THIS POINT. AS
THINGS WORK INTO THE SHORTER TERM EACH DAY WE/LL LIKELY BE ABLE TO
IDENTIFY SOME POP-FREE OR LOW POP PERIODS... SINCE THEY/LL
CERTAINLY OCCUR. SEVERE WEATHER CONCERNS MAINLY LOOK TO BE DURING
THE EARLY PART OF THE WEEK... WITH HEAVY RAIN/FLOODING CONCERNS
PRETTY MUCH THROUGHOUT THE PERIOD AS FLASHIER STUFF GIVES WAY TO
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 654 PM CDT MON JUN 16 2014
DEALING WITH RAIN/TSTMS IN ERN MN INTO WRN WI WHILE CENTRAL-WRN MN
HAS CLEARED OUT BUT STRONG WINDS DEVELOPED ONCE THE RAIN ENDED DUE
TO THE FORMATION OF A WAKE LOW. THE ERN TAF SITES ARE EXPECTED TO
DEAL WITH SIMILAR WINDS ONCE THE RAINFALL ENDS...WHICH SHOULD BE
BY 03Z-04Z. WAKE LOW WINDS WILL DIMINISH SHORTLY AFTER THEY
COMMENCE...RESULTING IN SE TO E WINDS 5-10 KT OVERNIGHT. WITH THE
WINDS DIMINISHING...THE ADDITIONAL LOW LEVEL MOISTURE WILL BE
RESPONSIBLE FOR THE FORMATION OF FOG AND/OR LOW STRATUS AT ALL
SITES...INCLUDING CONDS DROPPING TO IFR/LIFR LEVELS. THESE
CONDITIONS WILL BE MAINLY WITHIN A FEW HRS OF 12Z...WITH CONDS
IMPROVING BY 15Z TMRW MRNG TO MVFR...THEN VFR BY 18Z. LATE IN THE
DAY...SHWRS LOOK TO DEVELOP OVER WRN WI THAT MAY SPREAD INTO ERN
MN SO HAVE INCLUDED VFR SHWRS TO ACCOUNT FOR THIS INCREASE IN
PRECIP CHC. TOO EARLY ATTM TO INCLUDE CB/TS MENTION BUT GIVEN THE
CONTINUED INSTABILITY AVAILABLE AND STRONG JETTING...TSTMS
CERTAINLY POSSIBLE BY LATE AFTN INTO THE EVENING.
KMSP...LGT RAIN WITH A FEW TSTMS WILL GRADUALLY COME TO AN END
WITHIN THE FIRST COUPLE HOURS OF THE 17/00Z TAF. THE CONCERN IS
STRONG WAKE LOW WINDS DEVELOPING ON THE BACK SIDE OF THE RAIN
SHIELD. HAVE INCLUDED THIS IN THE TEMPO GROUP AT THE START...BUT
EVENTUALLY WINDS WILL SETTLE BACK TO SE OVERNIGHT. POTENTIAL FOR
IFR/LIFR CIGS AND/OR VSBY APPROACHING DAYBREAK AS WINDS GO
RELATIVELY LIGHT WITHIN A VERY MOIST BLYR. CONDS IMPROVE LATE MRNG
TMRW TO VFR...BUT ADDITIONAL SHWRS /AND POTENTIALLY TSTMS/ CAN BE
EXPECTED LATE AFTN INTO THE EARLY EVE HOURS TMRW.
/OUTLOOK FOR KMSP/
WED...VFR. MVFR SHRA/TSRA POSSIBLE. WINDS SE 10-15 KTS.
THU...MVFR/IFR WITH SHRA/TSRA LIKELY. WINDS SE 10-15 KTS.
FRI...VFR. MVFR SHRA/TSRA POSSIBLE. WINDS SW 5-10 KTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HIGH WIND WARNING UNTIL 9 PM CDT THIS EVENING FOR MNZ051-059>062-
066>069-074>076.
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MNZ064-065-067-
073>078-082>085-091>093.
WI...NONE.
&&
UPDATE...JPC
SHORT TERM...JPC
LONG TERM...
AVIATION...JPCHazardous weather outlook, Jun 16, 8:13 PM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
913 PM CDT MON JUN 16 2014
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
171200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
913 PM CDT MON JUN 16 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.
.DAY ONE...TONIGHT.
SHOWERS AND THUNDERSTORMS ARE GRADUALLY DIMINISHING ACROSS THE
COVERAGE AREA. HOWEVER...IN THE WAKE OF THE PRECIPITATION...STRONG
EASTERLY WINDS WILL DEVELOP THAT MAY LAST AROUND TWO HOURS. A
HIGH WIND WARNING IS IN EFFECT FOR PORTIONS OF EASTERN MINNESOTA
INTO WESTERN WISCONSIN THROUGH EARLY TUESDAY MORNING.
IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF THE
ACTIVITY TONIGHT...ESPECIALLY OVER FAR SOUTHERN MINNESOTA. GIVEN
RECENT WET CONDITIONS...THIS WILL POSE A THREAT FOR FLASH
FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF
SOUTHWEST AND SOUTHERN MINNESOTA WHERE THE HEAVIEST RAIN OCCURS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
WAVES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM TUESDAY
THROUGH FRIDAY. SEVERE STORMS WILL BE POSSIBLE WITH ANY ACTIVITY
THAT DEVELOPS TUESDAY THROUGH THURSDAY. IN ADDITION...SEVERAL
INCHES OF RAIN ARE POSSIBLE THROUGH LATE WEEK...WHICH WILL LEAD
TO CONTINUED FLOODING CONCERNS. THE FLOODING THREAT IS EXPECTED
TO TRANSITION FROM MORE OF A FLASH FLOOD THREAT AT THE BEGINNING
OF THE WEEK...TO MORE OF A MAIN STEM RIVER FLOOD THREAT THE END OF
THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED AT TIMES TUESDAY THROUGH
THURSDAY.
In the hours before
Local storm report, Jun 16, 8:20 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
920 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG ALBERT LEA 43.66N 93.37W
06/16/2014 FREEBORN MN PUBLIC
NUMEROUS TREES DOWN. POWER OUTAGES.
&&
LSLocal storm report, Jun 16, 8:23 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
923 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG WELLS 43.74N 93.73W
06/16/2014 FARIBAULT MN PUBLIC
BRANCHES AND TREES DOWN.
&&
LSLocal storm report, Jun 16, 8:24 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
924 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG BLUE EARTH 43.64N 94.10W
06/16/2014 FARIBAULT MN PUBLIC
TREES DOWN ON HOUSES AND VEHICLES.
&&
LSLocal storm report, Jun 16, 8:25 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
925 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM TSTM WND DMG 4 ESE HOPE 43.95N 93.29W
06/16/2014 STEELE MN TRAINED SPOTTER
TREE DOWN OVER ROAD AT COUNTY ROAD 218 AND COUNTY ROAD 4
INTERSECTION.
&&
AJZLocal storm report, Jun 16, 8:26 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
926 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST 2 W TRIMONT 43.76N 94.76W
06/16/2014 M67.00 MPH MARTIN MN TRAINED SPOTTER
MEASURED FROM VEHICLE ANEMOMETER.
0420 PM HAIL 3 NW TRIMONT 43.80N 94.75W
06/16/2014 E1.00 INCH MARTIN MN PUBLIC
QUARTER-SIZED HAIL AND SEVERAL TREES DOWN.
0514 PM TSTM WND DMG 5 NE FOXLAKE 43.78N 94.61W
06/16/2014 MARTIN MN TRAINED SPOTTER
LARGE BRANCH DOWN.
0514 PM HAIL 5 NE FOXLAKE 43.78N 94.61W
06/16/2014 M1.00 INCH MARTIN MN TRAINED SPOTTER
0535 PM TSTM WND DMG 3 SE MAPLETON 43.90N 93.92W
06/16/2014 BLUE EARTH MN TRAINED SPOTTER
NUMEROUS TREES AND POWERLINES DOWN ALONG ROUTES 22 AND
30. TREES IN EXCESS OF 12-14 INCHES IN DIAMETER DOWNED.
0535 PM TSTM WND DMG 3 N MAPLETON 43.97N 93.95W
06/16/2014 BLUE EARTH MN TRAINED SPOTTER
LARGE TREE DOWN OVER HIGHWAY 22. OCCURRED IN BEAUFORD
TOWNSHIP.
0540 PM TSTM WND DMG 5 W HOPE 43.97N 93.46W
06/16/2014 WASECA MN TRAINED SPOTTER
EIGHTEEN INCH DIAMETER TREES TOPPLED APPROXIMATELY ONE
FOOT FROM THE GROUND. TIME ESTIMATED.
0540 PM TSTM WND DMG BLUE EARTH 43.64N 94.10W
06/16/2014 FARIBAULT MN PUBLIC
TREES DOWN ON HOUSES AND VEHICLES.
0549 PM TSTM WND DMG 4 ESE HOPE 43.95N 93.29W
06/16/2014 STEELE MN TRAINED SPOTTER
TREE DOWN OVER ROAD AT COUNTY ROAD 218 AND COUNTY ROAD 4
INTERSECTION.
0600 PM TSTM WND DMG 3 S FREEBORN 43.72N 93.56W
06/16/2014 FREEBORN MN EMERGENCY MNGR
TREES DOWN, SHED ROOF RIPPED OFF. TIME ESTIMATED.
0605 PM TSTM WND DMG WELLS 43.74N 93.73W
06/16/2014 FARIBAULT MN PUBLIC
BRANCHES AND TREES DOWN.
0606 PM TSTM WND DMG 1 E MANCHESTER 43.72N 93.43W
06/16/2014 FREEBORN MN EMERGENCY MNGR
TREES DOWN, POWER LINES DOWN. ROOF OF SHED TORN OFF.
0606 PM HEAVY RAIN 6 E MANKATO 44.16N 93.88W
06/16/2014 M1.70 INCH BLUE EARTH MN TRAINED SPOTTER
0620 PM TSTM WND DMG HARTLAND 43.80N 93.49W
06/16/2014 FREEBORN MN BROADCAST MEDIA
SPORADIC POWER OUTAGES IN AND AROUND CITY.
0620 PM TSTM WND DMG MANCHESTER 43.72N 93.45W
06/16/2014 FREEBORN MN BROADCAST MEDIA
SPORADIC POWER OUTAGES IN AND AROUND TOWN.
0627 PM TSTM WND DMG WASECA 44.08N 93.50W
06/16/2014 WASECA MN TRAINED SPOTTER
LARGE TREE DOWN OVER POWER LINE ON 10TH AVE SE.
0630 PM TSTM WND DMG ALBERT LEA 43.66N 93.37W
06/16/2014 FREEBORN MN PUBLIC
NUMEROUS TREES DOWN. POWER OUTAGES.
0637 PM HAIL 1 WSW ALBERT LEA 43.65N 93.39W
06/16/2014 E1.75 INCH FREEBORN MN TRAINED SPOTTER
0637 PM HAIL WASECA 44.08N 93.50W
06/16/2014 M0.75 INCH WASECA MN TRAINED SPOTTER
0642 PM HAIL ALBERT LEA 43.66N 93.37W
06/16/2014 M0.88 INCH FREEBORN MN PUBLIC
0643 PM TSTM WND DMG HOPE 43.97N 93.36W
06/16/2014 STEELE MN TRAINED SPOTTER
FOUR TO SIX INCH DIAMETER TREE BRANCHES SEVERED.
0647 PM TSTM WND DMG 2 E HOPE 43.97N 93.32W
06/16/2014 STEELE MN TRAINED SPOTTER
FOUR TO SIX INCH DIAMETER TREE BRANCHES SEVERED. THREE
FOOT DIAMETER TREE DOWN OVER COUNTY ROAD 218.
0754 PM FLASH FLOOD 1 S OWATONNA 44.07N 93.22W
06/16/2014 STEELE MN LAW ENFORCEMENT
WATER OVER THE ROAD AT 28TH ST AND AUSTIN ROAD.
0754 PM FLASH FLOOD 2 E HOPE 43.97N 93.32W
06/16/2014 STEELE MN LAW ENFORCEMENT
COUNTY ROAD 45 BLOCKED OFF DUE TO WATER OVER ROADWAY.
0800 PM FLASH FLOOD 2 S OWATONNA 44.06N 93.22W
06/16/2014 STEELE MN LAW ENFORCEMENT
WATER OVER ROAD JUST SOUTH OF OWATONNA.
&&
AJZLocal storm report, Jun 16, 8:30 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
930 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM NON-TSTM WND GST 8 ENE NORTH BRANCH 45.56N 92.83W
06/16/2014 M56 MPH CHISAGO MN PUBLIC
&&
LSHigh Wind, Barron
- When
- June 16, 8:30 PM CST to 11:00 PM CST
- Where
- Barron forecast zone
- Measured
- 39 kt (45 mph) measured sustained
- Reported by
- AWOS
- Coordinates
- 45.424, -91.848 (the zone’s center; the record gives no point)
In addition to a wind gust of 49 mph at the Chetek regional airport at 9:55 PM LST, there were numerous reports of downed large trees and power lines. Cumberland regional airport had a wind gust of 51 mph at 8:50 PM LST.
High Wind, Rusk
- When
- June 16, 9:00 PM CST to 11:00 PM CST
- Where
- Rusk forecast zone
- Measured
- 43 kt (49 mph) measured sustained
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 45.475, -91.133 (the zone’s center; the record gives no point)
Several large trees were uprooted near Island Lake. Damage occurred with a larger branch that fell on a garage roof, and a cargo trailer near the same area.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Nebraska, June 16, 20142 deaths · 20 injured · $21 million · EF4 · 32 events
- Tornadoes and Flash Flooding in Iowa, June 16 to 17, 20141 death · $3.2 million · EF1 · 91 events
- Tornadoes and Damaging Winds in Wisconsin, June 16 to 17, 2014$21 million · EF3 · 19 events
- Tornadoes and Flooding in Wisconsin, June 16, 20145 injured · $21 million · EF2 · 13 events
- Tornadoes and Hail in Nebraska, June 16, 2014$231,000 · EF2 · 24 events
- Flash Flooding and Flooding in South Dakota, June 16 to 18, 2014$4.2 million · 1.75 in hail · 45 events
- Hail and Damaging Winds in Florida, June 16, 20141 death · $13,000 · 1 in hail · 4 events
- Winter Weather in Utah, June 16 to 18, 20141 death · 2 events
- Flash Flooding and Hail in Minnesota, June 16 to 17, 2014$775,000 · 1.75 in hail · 55 events
- Tornado and Flash Flood in Iowa, June 16 to 18, 2014$470,000 · EF0 · 44 events
- Flash Flooding in Ohio, June 16 to 18, 2014$3.3 million · 3 events
- Flooding in Iowa, June 16 to 30, 2014$2.5 million · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 515723, 515717.